MedElevator Войти в исследования
← Поиск публикаций
Yonago acta medica · 2026

Topiramate-Responsive Myoclonic Status Epilepticus in a Child with Progressive Myoclonus Epilepsy Due to Neuronal Ceroid Lipofuscinosis Type 8: A Case Report.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Tsuchie Hirokazu, Kawanami Yukino, Yoshino Go, Okanishi Tohru, Maegaki Yoshihiro

Аннотация

Progressive myoclonus epilepsy (PME) is a severe developmental and epileptic encephalopathy characterized by drug-resistant seizures and progressive neurological regression. In the late stage, patients often develop myoclonic status epilepticus (MSE), for which an optimal treatment has not been established. Neuronal ceroid lipofuscinosis type 8 (NCL8), caused by pathogenic variants in the CLN8 gene, is a rare lysosomal disorder that can present with PME. However, published clinical experience is limited. We report the case of a boy with PME due to NCL8 who developed recurrent MSE with respiratory compromise and showed clinical improvement following the introduction of oral topiramate. He had developmental delays from late infancy, onset of epilepsy at three years of age, and multiple seizure types, including myoclonic seizures, generalized tonic-clonic seizures, and atypical absence seizures. Neurological regression progressed, and the patient became bedridden by 6 years of age. NCL8 was diagnosed based on the presence of a known pathogenic CLN8 variant and autofluorescent storage material in lysosomes identified on skin biopsy. At nine years of age, frequent and prolonged myoclonic seizures, confirmed by long-term video electroencephalography (EEG), occurred repeatedly with oxygen desaturation, requiring intensive care with continuous midazolam infusion. Despite escalation of antiseizure medication therapy, MSE persisted. After the initiation and titration of oral topiramate, the duration and frequency of myoclonic events decreased, allowing successful withdrawal of the continuous midazolam infusion. No further MSE occurred during an 8-month follow-up period, although occasional isolated myoclonic events persisted. Therefore, topiramate may be a useful therapeutic option for MSE in children with PME due to NCL8.